Arkansas, 2007

Tornado in Arkansas, April 24, 2007

April 24, 2007 · NWS TSA · 1 event in 1 county or zone

A strong storm system translated into the Southern Plains on the 24th from the Southern Rockies. As the system approached, a dry line shifted into central Oklahoma.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$125,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

A strong storm system translated into the Southern Plains on the 24th from the Southern Rockies. As the system approached, a dry line shifted into central Oklahoma. With warm, moist and unstable air along and ahead of the dry line, thunderstorms erupted over central Oklahoma and north central Texas and moved northeast into northwestern Arkansas during the evening.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Apr 24, 1:05 PM CST, 5 hours 38 minutes earlier.

Area forecast discussion, Apr 24, 1:05 PM CST, 5 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
205 PM CDT TUE APR 24 2007

.MESOSCALE UPDATE...
SUPERCELLS HAVE DEVELOPED IN NORTH-CENTRAL TEXAS WITHIN THE
SUB-TROPICAL JET REGIME.  SUPERCELLS WILL LIKELY SPREAD INTO
SOUTHEAST OKLAHOMA DURING LATE AFTERNOON AND EVENING.  STRONG
LOW-LEVEL SHEAR NEAR 30 KNOTS IN THE 0 TO 1 KM LAYER WILL SUPPORT
A TORNADO THREAT.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...08
Hazardous weather outlook, Apr 24, 4:00 PM CST, 2 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
500 PM CDT TUE APR 24 2007

ARZ001-002-010-011-019-020-029-OKZ049-053>076-251000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
500 PM CDT TUE APR 24 2007

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS EVENING AND TONIGHT.
TORNADO.
	RISK...LIMITED.
	AREA...SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS.
	ONSET...ONGOING.

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

	AREA AT GREATEST RISK...SOUTHEAST OKLAHOMA AND WEST
        CENTRAL ARKANSAS.

DISCUSSION...
CLUSTERS OF STRONG TO SEVERE THUNDERSTORMS CONTINUE ACROSS A LARGE
PORTION OF EASTERN OKLAHOMA LATE THIS AFTERNOON. THIS ACTIVITY HAS
PRODUCED STRONG GUSTY WINDS TO 50 MPH ACROSS PORTIONS OF THE AREA.
THIS ACTIVITY IS EXPECTED TO CONTINUE SWEEPING EAST THROUGH THE
REMAINDER OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS THROUGH THE
EVENING HOURS WITH THE PRIMARY THREAT OF DAMAGING DOWNBURST WINDS.

ALTHOUGH INSTABILITY HAS BEEN SOMEWHAT LIMITED DUE TO THE EXTENSIVE
PRECIPITATION AND CLOUD COVER...STRONG WIND FIELDS ALOFT WILL
SUPPORT A CONTINUED CHANCE FOR BRIEF TORNADOES...PRIMARILY ALONG AND
SOUTH OF INTERSTATE 40.   THE MAIN CONVECTIVE LINE OF THUNDERSTORMS
IS EXPECTED TO SWEEP EAST OF NORTHWEST ARKANSAS AROUND MIDNIGHT.

ADDITION THUNDERSTORMS MAY DEVELOP ALONG THE DRY LINE THIS EVENING
ACROSS CENTRAL OKLAHOMA.  A FEW OF THESE STORMS MAY SPREAD NORTHEAST
INTO EASTERN OKLAHOMA LATE TONIGHT WITH THE PRIMARY THREAT OF LARGE
HAIL.

SPOTTER AND EMERGENCY
MANAGEMENT ACTION STATEMENT...
EMERGENCY MANAGERS SHOULD ENSURE THAT STAFF IS PREPARED FOR
ACTIVATION.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY...SEVERE THUNDERSTORM POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...NO HAZARDS.
MONDAY...NO HAZARDS.

EXTENDED DISCUSSION...
THE SEVERE WEATHER THREAT WILL CONTINUE ON WEDNESDAY AS THE DRY LINE
PUSHES INTO THE AREA AND THE UPPER LOW TRACKS ACROSS NORTHEAST
OKLAHOMA. THUNDERSTORMS ARE EXPECTED TO DEVELOP EARLY WEDNESDAY
AFTERNOON ALONG THE DRY LINE...WITH ADDITIONAL STORMS POSSIBLE WITH
THE COLD CORE OF THE UPPER LOW. LARGE HAIL WILL BE THE PRIMARY
SEVERE WEATHER THREAT.

THUNDERSTORMS ARE POSSIBLE LATE THIS WEEK AND INTO THE WEEKEND AS
ANOTHER UPPER LOW MOVES ACROSS THE AREA.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
EMERGENCY MANAGEMENT SHOULD PREPARE FOR ACTIVATION WEDNESDAY
AFTERNOON.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Apr 24, 5:13 PM CST, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
613 PM CDT TUE APR 24 2007

OKZ076-242345-
LE FLORE OK-
613 PM CDT TUE APR 24 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 645 PM CDT
FOR THE FOLLOWING COUNTY:

IN SOUTHEAST OKLAHOMA
     LE FLORE

AT 613 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 7 MILES NORTHWEST OF COWLINGTON TO 8 MILES
NORTHEAST OF FANSHAWE TO 9 MILES SOUTH OF MUSE...MOVING EAST AT 40
MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS
INCLUDE...POTEAU...BIG CEDAR...MUSE...WHITESBORO...
HODGEN...SUMMERFIELD...HEAVENER...FANSHAWE...HOWE...WISTER...
SHADY POINT...CAMERON...PANAMA...BOKOSHE...SPIRO...SCULLYVILLE
AND COWLINGTON.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
Special weather statement, Apr 24, 5:16 PM CST, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
616 PM CDT TUE APR 24 2007

OKZ063-250000-
DELAWARE OK-
616 PM CDT TUE APR 24 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 700 PM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHEAST OKLAHOMA
     DELAWARE

AT 616 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
NORTHWEST OF LEACH...MOVING NORTHEAST AT 50 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...JAY...LEACH...TWIN OAKS...
KANSAS...COLCORD...CHLOETA...ZENA...GROVE AND BERNICE.

A SECOND STRONG STORM WAS LOCATED ABOUT 10 MILES SOUTH OF KANSAS...
MOVING NORTHEAST AT 50 MPH. THIS STORM IS MOVING TOWARD THE COLCORD
AREA.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
Special weather statement, Apr 24, 5:21 PM CST, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
621 PM CDT TUE APR 24 2007

ARZ010-OKZ069-242345-
ADAIR OK-WASHINGTON AR-
621 PM CDT TUE APR 24 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 645 PM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHWEST ARKANSAS
     WESTERN WASHINGTON

IN NORTHEAST OKLAHOMA
     NORTHERN ADAIR

AT 621 PM CDT...DOPPLER RADAR INDICATED A CLUSTER OF STRONG
THUNDERSTORMS CENTERED OVER MARIETTA...MOVING NORTHEAST AT 40 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...STILWELL
...BARON...CHRISTIE...PROCTOR...WESTVILLE...BALLARD ...WATTS...
LINCOLN...PRAIRIE GROVE...STRICKLER...MORROW...CLYDE...CANEHILL
...SUMMERS...RHEA...VINE Y GROVE...CINCINNATI...WEDINGTON...SAVOY
AND MARIETTA.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
Special weather statement, Apr 24, 5:50 PM CST, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
650 PM CDT TUE APR 24 2007

ARZ019-020-029-250115-
CRAWFORD AR-FRANKLIN AR-SEBASTIAN AR-
650 PM CDT TUE APR 24 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 815 PM CDT
FOR THE FOLLOWING COUNTIES:

IN WEST CENTRAL ARKANSAS
     SEBASTIAN AND FRANKLIN

IN NORTHWEST ARKANSAS
     CRAWFORD

AT 650 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 7 MILES NORTHWEST OF LEE CREEK TO RYE HILL TO 2
MILES SOUTH OF PATTERSON...MOVING EAST AT 45 MPH.

A LARGE PORTION OF SEBASTIAN...CRAWFORD AND FRANKLIN COUNTIES WILL BE
AFFECTED BY THESE STORMS THROUGH 815 PM CDT.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.
Special weather statement, Apr 24, 5:55 PM CST, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
655 PM CDT TUE APR 24 2007

ARZ010-011-250100-
MADISON AR-WASHINGTON AR-
655 PM CDT TUE APR 24 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 800 PM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHWEST ARKANSAS
     WASHINGTON AND MADISON

AT 655 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM SAVOY TO VINEY GROVE TO 3 MILES NORTH OF
STRICKLER TO 7 MILES SOUTHWEST OF STRICKLER...MOVING EAST AT 35 MPH.

THESE STORMS WILL AFFECT MUCH OF WASHINGTON AND MADISON COUNTIES.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.
Local storm report, Apr 24, 6:01 PM CST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
701 PM CDT TUE APR 24 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0551 PM     TSTM WND DMG     5 SE HUGO               33.96N 95.45W
04/24/2007                   CHOCTAW            OK   LAW ENFORCEMENT

            TREES DOWN...POWER LINES DOWN... HAY BARN DOWN... SHOP
            BUILDING DESTROYED. NEAR FALLON ROAD AND HIGHWAY 109.

&&

CAS

The radar

The Western Arkansas radar (KSRX), 51 km away, was scanning. The volume nearest the first event began at 00:42 UTC.

Open the radar archive at this moment

Event by event

1 tornado. Local standard time, as filed.

Tornado, Franklin

When
April 24, 6:43 PM CST to 6:45 PM CST
Where
Franklin County, 2.5 mi S of Webb City to 2.5 mi SSE of Webb City
Rating
EF1
Path length
1 mi
Path width
100 yd
Property damage
$125,000
Reported by
NWS Storm Survey
Coordinates
35.444, -93.830

A tornado tore portions of the roofs off of two houses, damaged several other homes, destroyed several outbuildings, and snapped or uprooted a number of trees.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2007Every state in 2007This day in weather historyThe tornado archive for Arkansas, 2007Warnings in Arkansas, April 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 19160.